Alert archive / Virginia / Wind Advisories in 2009

Wind Advisory 7, NWS Blacksburg, VA

March 8, 2009Alleghany County, Ashe County, Watauga County, North Carolina; 15 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 8, 2009, 4:00 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 15 counties in Virginia. It took effect at Mar 9, 2009, 12:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 4:00 PM EDT (20:00 UTC)
In effect from
Mar 9, 2009, 12:00 AM EDT
Expired
Mar 9, 2009, 12:00 PM EDT
In force
12 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 082000
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT SUN MAR 8 2009

...VERY GUSTY WINDS LATE TONIGHT AND EARLY MONDAY MORNING...

.A COLD FRONT WILL PASS THROUGH THE AREA TONIGHT INTO EARLY
MONDAY. BEHIND THIS FRONT WINDS WILL INCREASE SIGNIFICANTLY. GUSTS
OF 45 TO 50 MPH ARE EXPECTED...ESPECIALLY AT ELEVATIONS OVER 3000
FEET IN THE ADVISORY AREA. BY NOONTIME MONDAY...WINDS WILL STILL
BE GUSTY...BUT UNDER ADVISORY LEVELS. 

NCZ001-002-018-VAZ009>020-090400-
/O.NEW.KRNK.WI.Y.0007.090309T0400Z-090309T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
400 PM EDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
MONDAY. 

WIND GUSTS OF 46 TO 50 MPH ARE EXPECTED LATE TONIGHT INTO MONDAY
MORNING...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. THE BEST
WINDOW OF OPPORTUNITY FOR THESE STRONG WINDS WILL BE BETWEEN THE
HOURS OF 400 AM AND 1000 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
3 follow-up statements
000 
WWUS71 KRNK 090334
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT SUN MAR 8 2009

...VERY GUSTY WINDS LATE TONIGHT AND EARLY MONDAY MORNING...

.A COLD FRONT WILL PASS THROUGH THE AREA TONIGHT INTO EARLY
MONDAY. BEHIND THIS FRONT WINDS WILL INCREASE SIGNIFICANTLY.
GUSTS OF 45 TO 50 MPH ARE EXPECTED...ESPECIALLY AT ELEVATIONS
OVER 3000 FEET IN THE ADVISORY AREA. BY NOONTIME MONDAY...WINDS
WILL STILL BE GUSTY...BUT UNDER ADVISORY LEVELS.

NCZ001-002-018-VAZ009>020-091200-
/O.CON.KRNK.WI.Y.0007.090309T0400Z-090309T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
1134 PM EDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY. 

WIND GUSTS WILL INCREASE BEHIND A COLD FRONT TONIGHT AND WILL
RANGE FROM 40 TO 50 MPH...ESPECIALLY AT ELEVATIONS ABOVE 3000
FEET. THE STRONGEST WINDS ARE EXPECTED AFTER 4:00 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 090815
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 AM EDT MON MAR 9 2009

...VERY GUSTY WINDS THIS MORNING...

.A COLD FRONT WILL PASS ACROSS THE AREA THIS MORNING. BEHIND THIS
FRONT WINDS WILL INCREASE SIGNIFICANTLY. GUSTS OF 40 TO 50 MPH ARE
EXPECTED...ESPECIALLY AT ELEVATIONS OVER 3000 FEET IN THE ADVISORY
AREA. BY NOON TODAY...WINDS WILL STILL BE GUSTY...BUT UNDER ADVISORY
LEVELS.

NCZ001-002-018-VAZ009>020-091600-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-090309T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
415 AM EDT MON MAR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. WIND GUSTS
WILL INCREASE BEHIND A COLD FRONT AND WILL RANGE FROM 40 TO 50
MPH...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 46 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 091557
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 AM EDT MON MAR 9 2009

...WIND SPEEDS DECREASING...

.THE STRONGEST WINDS BEHIND THE DEPARTING COLD FRONT HAVE MOVED
EAST OF THE AREA. WEAKENING WIND SPEEDS ARE EXPECTED THROUGH THE
AFTERNOON. 

NCZ001-002-018-VAZ009>020-091700-
/O.EXP.KRNK.WI.Y.0007.000000T0000Z-090309T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
1157 AM EDT MON MAR 9 2009

...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY. 

THIS AFTERNOON...WINDS WILL STILL BE GUSTY...BUT ONLY TO AROUND 25
TO 35 MPH AT THE HIGHER ELEVATIONS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:47 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 8, 1:47 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT SUN MAR 8 2009

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE SOUTHEAST U.S. WILL BRING ONE MORE
MILD AND BREEZY DAY TODAY. A WEAK COLD FRONT WILL APPROACH THE
REGION TONIGHT AND BRING SHOWERS TO THE MOUNTAINS. THE WEAK FRONT
WILL MOVE THROUGH THE AREA MONDAY MORNING...FOLLOWED BY A STRONGER
COLD FRONT ON WEDNESDAY. MUCH COOLER HIGH PRESSURE WILL BUILD INTO
THE AREA TOWARD THE END OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MORNING UPDATE WILL REFLECT BASICALLY A TWEAK TO TEMPERATURE...DEW
POINT...WIND AND SKY COVER TRENDS IN THE GRIDDED DATABASE.
FORECAST RECORD HIGHS STILL LOOK ON TRACK FOR PARTS OF THE
AREA...WITH A GRADUAL INCREASE IN CLOUD COVER OVER MAINLY WESTERN
PARTS OF THE AREA IN THE AFTERNOON.

PREVIOUS DISCUSSION...
MSAS SHOWS SFC HIGH PRESSURE REMAINS CENTERED OFF THE SE U.S. COAST.
MEANWHILE...WATER VAPOR SHOWS THE UPPER RIDGE HOLDING STRONG ACROSS
THE SOUTHEAST...BUT WITH SHORT WAVE ENERGY MOVG ACROSS THE UPPER
GREAT LAKES REGION FLATTENING THE RIDGE TO THE NORTH. THIS IS
BRINGING A SWATCH OF HIGH CLOUDS ACROSS THE AREA OVERNIGHT. THIS IS
HELPING TO HOLD LOW TEMPS UP OVERNIGHT ALONG WITH GUSTY SW SFC
WINDS. SOME RECORD HIGH MINIMUM TEMPS ARE LIKELY...THOUGH WILL HAVE
TO WAIT TILL MIDNIGHT TONIGHT TO MAKE THEM OFFICIAL. A PNS WILL BE
ISSUED IF ANY OF THE RECORDS FOR WARMEST MIN TEMPS SURVIVES TO
SUNUP TODAY. THE SHORT WAVE TO OUR NORTH WILL EXIT ACROSS NEW
ENGLAND LATER TODAY...WHILE THE STRONG SHORT WAVE OVER THE MIDWEST
CONTINUES TO PLOW INTO THE RIDGE. THINKING THAT THIS WILL ACTUALLY
BUILD THE RIDGE OVER THE AREA FOR A SHORT TIME TODAY...AND MOST OF
THE THICKER CLOUDINESS WILL REMAIN TO OUR NORTH AND WEST. FOR THIS
REASON...I HAVE KEPT THE HIGH TEMPS TODAY ABOVE GUIDANCE. SOME
MORE RECORD HIGHS WILL BE THREATENED... PARTICULARLY DANVILLE
WHERE TEMPS SHOULD BE THE WARMEST TODAY.

THE STRONG SHORT WAVE CURRENTLY IN THE MIDWEST...MOVES UP OVER THE
RIDGE TONIGHT AND WILL PUSH A WEAK COLD FRONT THROUGH THE REGION.
BECAUSE OF WESTERLY WINDS AHEAD OF THE FRONT...SHOWERS SHOULD BE
CONFINED TO THE MTNS. HAVE KEPT SOME LIKELY POPS ALONG THE WESTERN
SLOPES IN SE WV...OTHERWISE CHC POPS ELSEWHERE. FINALLY...FAIRLY
STRONG SUBSIDENCE BEHIND THE SHORT WAVE WILL BRING STRONG WINDS
BEHIND THE FRONT LATE MONDAY NIGHT. WIND GUSTS MAY APPROACH ADVISORY
CRITERIA OF 40 KNOTS IN THE HIGH ELEVATIONS TOWARD MORNING.

THE FRONTAL PASSAGE WILL BRING CLOUDS TO THE REMAINDER OF THE CWA.
THESE CLOUDS...IN ADDITION TO FRONTAL MIXING SHOULD KEEP
TEMPERATURES IN THE 50S MOST LOCATIONS TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY WILL BE AROUND THE BLUE RIDGE AROUND 12Z MONDAY.
WITH LINGERING LOW LEVEL MOISTURE AND WEAK UPSLOPE...ADDED LOW
POPS TO THE MOUNTAIN EMPIRE...GRAYSON HIGHLANDS AND WESTERN NORTH
CAROLINA HIGH COUNTY. THESE SHOWERS SHOULD BE GONE BY 15Z MONDAY.
WITH WESTERN WINDS AND SUBSIDENCE ACROSS THE REST OF THE
AREA...ONLY CLOUDY SKIES ARE EXPECTED MONDAY MORNING. INTO MONDAY
AFTERNOON...HIGH PRESSURE WILL BE CROSSING THE APPALACHIAN
MOUNTAINS WHILE THE FRONTAL BOUNDARY GETS PUSHED TO THE SOUTH.
TOUGH CALL ON TEMPERATURES MONDAY AFTERNOON AS INCREASE SUN ANGLE
AND DOWNSLOPING NORTHWESTERLY WINDS COUNTER ACT COLD AIR
ADVECTION. IF THE DAY STARTS OFF WARM AS NAM/MAV GUIDANCE IS
SUGGESTING...MAV MOS NUMBERS LOOK REASONABLY...ESPECIALLY WITH NO
RAIN FROM THE FRONT IN THE EAST. IN THE WEST...COLD AIR ADVECTION
MAY WIN OUT WITH THE AID OF MORE CLOUD COVER IN THE MORNING. WINDS
COULD ALSO BE AN ISSUE MONDAY MORNING ALONG AND WEST OF THE BLUE
RIDGE. PRESSURE RISE OF 5-7MB/6 HRS...STRONG SUBSIDENCE AND A 50+
KT LOW LEVEL JET COULD BRING ADVISORY WINDS TO THE MOUNTAINS...
ESPECIALLY RIDGES ABOVE 3000 FEET. FOR NOW...WILL ONLY HIGHLIGHT
IN HWO.

MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE WILL WEDGE DOWN THE MID
ATLANTIC COAST. THIS WEDGE WILL INITIALLY BE DRY BUT BY 12Z
TUESDAY...OVERRUNNING MOISTURE AND ISENTROPIC LIFT WILL BRING
LOWERING CLOUDS AND A CHANCE FOR LIGHT RAIN TO AREAS ALONG AND WEST
OF THE BLUE RIDGE. TUESDAY AFTERNOON...EASTERLY WINDS WILL CONTINUE
THE CHANCE FOR LIGHT RAIN/DRIZZLE ALONG THE BLUE RIDGE WHILE
DOWNSLOPE DRYING OCCURS IN SOUTHEASTERN WV. MODELS DIFFERING ON
WHETHER THE WEDGE WILL BREAK TUESDAY NIGHT OR NOT. WITH IT BEING
EARLY IN THE CLIMATIC SPRING...THINK THE NAM HAS A GOOD HANDLE ON
KEEPING THE WEDGE IN PLACE THROUGH TUESDAY NIGHT...BUT SOME EROSION
IS POSSIBLE IN THE WEST AND SOUTH AS SOUTHWESTERLY JET INCREASES
OVER THE AREA TOWARD SUNRISE WEDNESDAY. ANY EVIDENCE OF THE WEDGE
WILL BE GONE BY LATE WEDNESDAY MORNING AS A COLD FRONT APPROACHES
FROM THE WEST. THIS FRONT WILL SLOWLY MOVE ACROSS THE AREA
WEDNESDAY...POSSIBLY WEDNESDAY NIGHT...TO HAVE AN INCREASE IN POPS.

TEMPERATURES TUESDAY WILL BE COOLER THAN THIS PAST WEEKEND BUT SHOULD
REMAIN ABOVE NORMAL BY 5 OR SO DEGREES. WEDNESDAYS TEMPERATURES WILL
BE A CHALLENGE IF PREFRONTAL RAIN AND CLOUDS ARE DELAYED. IF THE
RAIN COMES IN DURING THE MORNING...TEMPERATURES WILL LIKELY BE IN
THE UPPER 50S TO MID 60S. IF IT IS DELAYED...TEMPERATURES COULD BE
IN THE MID 60S TO MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY FIGURES TO BE ANOTHER WARM DAY AHEAD OF A COLD FRONT
MOVING THROUGH THE OHIO VALLEY. WITH THE UPPER SUPPORT PASSING
THROUGH THE GREAT LAKES...DID DELAY ITS PROGRESSION 6-12 HRS. STRONG
DOWNSLOPE COMPONENT MAY ALSO ERODE SHWRS AS THEY TRY TO PENETRATE NEW
RIVER VALLEY AND PIEDMONT. DID GO ABV MEX THIS DAY ACROSS THE BOARD.
ALSO...COLD AIR ARRIVES TO QUICK WED NIGHT...SO DITTO FOR TEMPS THAT
PERIOD. FRONT THEN SLOWS AND STALLS SOUTH OF US...AS COLDER AIR
SEEPS SOUTH ON NORTHERLY AND EASTERLY COMPONENT AS HIGH PRESSURE
SLIDES ACROSS THE GREAT LAKES TO THE MIDDLE ATLANTIC BY FRIDAY. CLDS
WILL PROBABLY PERSIST WITH PRECIP SLT CHC MAINLY SOUTH FOR NOW THURSDAY
EARLY FRIDAY. NUDGED TOWARDS THE ECMWF WHICH IS A DRIER MORE
SUPPRESSED SOLUTION FOR LATE NEXT WEEK AND WEEKEND.

LOOKING PAST THE LONG RANGE...INDICATIONS THAT WINTER TRIES TO MAKE
A RETURN WEEK OF MAR 15. REX BLOCK OVER EASTERN CANADA FEATURING A
WESTERN ORIENTED NEG NAO AND POLAR VORTEX OVER SE CANADA MAY
DELIVER SLICES OF BELOW NORMAL AIR THROUGH THE WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH ROUGHLY 04Z ACROSS THE ENTIRE
AREA. AFTER 04Z...THE INFLUENE OF A COLD FRONT MOVING INTO THE
AREA WILL BRING SOME MVFR CIGS INTO THE SE WV MOUNTAINS ALONG WITH
A BROKEN LINE OF SHOWERS ALONG THE COLD FRONT. AN ISOLATED
THUNDERSTORM CAN NOT BE RULE OUT IN SE WV AS THE FRONT ENTERS THE
AREA. VERY STRONG WEST THEN NORTHWEST FLOW WILL DEVELOP BEHIND THE
FRONT BETWEEN ROUGHLY 09 AND 15Z. THE HIGHER RIDGE TOPS MAY SEE
GUSTS IN THE 40 TO 45 KTS RANGE...WITH GUSTS OF 20 TO 30 KTS
COMMON AT LOWER ELEVATIONS IN THE MOUNTAINS. THESE STRONG WINDS
WILL ALLOW FOR ENOUGH SUBSIDENCE TO PRECLUDE MOISTURE FROM MAKING
EAST OF THE MOUNTAINS. ANY SUB-VFR CONDTIONS IN THE MOUNTAINS WILL
IMPROVE QUICKLY AFTER ABOUT 12Z.

A MUCH STRONGER COLD FRONT WILL BRING REDUCED VISIBILITIES AND
LOWER CEILINGS WEDNESDAY AND WEDNESDAY NIGHT.

&&

.CLIMATE...
RECORD TEMPERATURES FOR SUNDAY (8TH).

 	WARM MIN   MAX
ROA     59/2000    83/2000
LYH 	56/1921    84/2000
DAN 	56/1983    81/1974
RNK 	48/1992    75/1994
BLF 	56/1974    77/2000

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...DS/JJ
SHORT TERM...RCS
LONG TERM...KM
AVIATION...DS
CLIMATE...
Hazardous weather outlook, Mar 8, 5:10 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EDT SUN MAR 8 2009

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-090915-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
510 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE THROUGH THE AREA AFTER MIDNIGHT. WEST WINDS
WILL GUST TO BETWEEN 40 AND 50 MPH IN THE HIGHER ELEVATIONS TOWARD
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WEST WINDS MAY GUST TO NEAR 50 MPH IN THE HIGHER ELEVATIONS
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-090915-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
510 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.